MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174309
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, white plastic cover was broken.Also the device did not grasp properly and the handles did not bind.
 
Additional Manufacturer Narrative
Additional information: if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopy-assisted vaginal hysterectomy, white plastic cover, at the tip part, plastic area to prevent thermal damage, was broken.Also the device did not grasp properly and the handles did not bind.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of device.Shearing damage of the plastic cable sheath was observed.Engineering found that the condition of the device was consistent with a device that was subjected to mishandling during application.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur where an excessive force or leverage is applied to the device while retracting the clevis assembly and the clevis boot is subsequently damaged.This subsequent damage may result in improper retraction and deployment of the jaws during articulation and may cause shearing of the plastic cable sheath.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-SHEARS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7910103
Report Number2647580-2018-04707
Device Sequence Number13789897
Product Code GCJ
UDI-Device Identifier10884523000689
UDI-Public10884523000689
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K914752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number174309
Device Catalogue Number174309
Device Lot NumberP5F0139X
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer12/03/2018
03/18/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date12/27/2018
03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1